Hail, Perry
- When
- May 18, 5:50 PM CST to 5:52 PM CST
- Where
- Perry County, Beaumont
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.167, -88.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 18, 1:27 PM CST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 227 PM CDT SUN MAY 18 2003 THE DEEP UPPER LOW CURRENTLY OVER CENTRAL MISSISSIPPI WILL CONTINUE TO DRIFT SOUTHWARD TO NEAR THE MISSISSIPPI RIVER DELTA TONIGHT. THE TRAINING CONVECTION SEEN IN THE CURRENT RADAR LOOP OVER THE EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA WILL CONTINUE TO CREEP EASTWARD TONIGHT AND WEAKEN...WHILE ANOTHER LOBE OF ENERGY ROTATES AROUND THE 500MB LOW. THIS NEXT LOBE OF ENERGY IS EXPECTED TO DEVELOP ADDITIONAL CONVECTION OVER THE SOUTHWESTERN PORTION OF THE FORECAST AREA THAT WILL MOVE EASTWARD ACROSS THE EASTERN PORTION OF THE FORECAST AREA. CONSIDERING THIS...WILL EXTEND THE FLASH FLOOD WATCH FOR A LARGE PART OF THE SOUTHERN AND EASTERN PORTION OF THE FORECAST AREA THROUGH MONDAY MORNING...WHERE TODAYS REALLY HEAVY RAINFALL HAVE SOAKED THE GROUND. THE 500 MB LOW CONTINUES FURTHER SOUTHWARD INTO THE GULF THROUGH TUESDAY. ON MONDAY...SOME MID LEVEL ENERGY IS ANTICIPATED TO EJECT FROM THIS SYSTEM AND MOVE NORTHWARD...RESULTING IN THE ENHANCED DEVELOPMENT OF SEA BREEZE CONVECTION OVER THE FORECAST AREA. MEANWHILE...A SURFACE LOW TRACKS FROM THE CENTRAL PLAINS...ACROSS LAKE SUPERIOR AND INTO ONTARIO/QUEBEC...WITH A SLOW MOVING TRAILING COLD FRONT EVENTUALLY MOVING THROUGH THE FORECAST AREA ON WEDNESDAY. A SERIES OF MID LEVEL SHORTWAVES IN THE WESTERLY 500 MB FLOW ALOFT IS EXPECTED TO DEVELOP AT LEAST ONE SURFACE WAVE ON THE FRONT...RESULTING IN SOMEWHAT ENHANCED RAINFALL FOR THE FORECAST AREA FROM TUESDAY THROUGH WEDNESDAY. HPC GRAPHICS DEPICT ABOUT A HALF INCH FOR TUESDAY AND A QUARTER TO HALF INCH ON TUESDAY NIGHT...BOTH MAINLY FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA...WITH SIMILAR AMOUNTS EXPECTED FOR THE SOUTHERN SECTIONS ON WEDNESDAY BEFORE THE FRONT FINALLY MOVES OFFSHORE. A DRY PERIOD FOLLOWS IN THE WAKE OF THE FRONT AS WELL AS A MILD SHORT TERM COOLING TREND THROUGH SUNDAY. MARINE...SOUTHERLY WINDS AT 10-15/15 KNOTS WILL CONTINUE UNTIL THE FRONT FINALLY MOVES INTO THE COASTAL WATERS ON WEDNESDAY. SEAS AT 3-4 FEET EVENTUALLY SUBSIDE TO 2-3 FEET ON MONDAY. A MODERATE RIP CURRENT THREAT WILL DECREASE TO A SLIGHT RISK BY MONDAY. FIRE...NO CONCERNS ATTM. 29/EVERSOLE .PRELIMINARY TEMPS / POPS... MOBILE 71 83 71 84 69 / 80 60 30 50 40 PENSACOLA 74 83 73 83 71 / 80 50 30 50 40 DESTIN 75 83 73 83 72 / 80 50 30 50 40 EVERGREEN 69 83 68 84 67 / 80 60 30 50 40 WAYNESBORO 67 82 69 83 66 / 40 50 30 50 40 CAMDEN 68 82 68 83 66 / 40 50 30 50 40 WWA SECTION CONTAINS PLANNED FFA COUNTIES WHICH WILL REPLACE CURRENT FFA. .MOB... AL...FF WATCH THROUGH 700 AM ALZ055-056-059>064. FL...FF WATCH THROUGH 700 AM FLZ001>006. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL...UPDATED... 645 AM CDT SUN MAY 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES THROUGH TONIGHT. A DEEP AREA OF LOW PRESSURE CONTINUES TO DRIFT SOUTHWARD OVER MISSISSIPPI. SOUTH AND EAST OF THIS LOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO DRY AIR IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND GOOD SURFACE BASE INSTABILITIES A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE. LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. ALSO...DUE TO THE SLOW MOVEMENT WITH THESE THUNDERSTORMS LOCALLY HEAVY RAINFALL CAN BE EXPECTED. RAINFALL TOTALS UP TO 2 TO 4 INCHES PER HOUR WILL BE LIKELY WITH SOME OF THESE STORMS ESPECIALLY DURING THE MORNING HOURS. THE BEST CHANCE FOR LOCALIZED FLOODING TO OCCUR WILL BE OVER COASTAL AREAS OF ALABAMA AND THE EXTREME WESTERN FLORIDA PANHANDLE. A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES WILL ALSO CONTINUE TODAY. SWIMMERS ARE ADVISED TO PAY CLOSE ATTENTION TO FLAGS POSTED ALONG BEACHES. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SUNDAY) SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE REGION ON MONDAY AS A WEAKENING AREA OF LOW PRESSURE MOVES OFF THE LOUISIANA COAST. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED.
ALZ056>060-FLZ001>006-182200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SUN MAY 18 2003
TORNADO WATCH NUMBER 411 WILL BE ALLOWED TO EXPIRE FOR THE
FOLLOWING COUNTIES...
IN SOUTH ALABAMA...
BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA
IN NORTHWEST FLORIDA
ESCAMBIA...OKALOOSA AND SANTA ROSAThe Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358417.